Alert archive / Colorado / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 107, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jun 30, 2014, 5:37 PM MDT for Baca County, Prowers County, Colorado. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2014, 5:37 PM MDT (23:37 UTC)
- Expired
- Jun 30, 2014, 6:24 PM MDT
- In force
- 47 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Baca County, CO, Prowers County, CO
The radar
The Pueblo radar (KPUX), 183 km from the middle of the area, began a volume at 23:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 11.6 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 793 J/kg
- Mixed-layer CIN
- -614 J/kg
- Mixed-layer LCL
- 2633 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -46 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
925
WUUS55 KPUB 302337
SVRPUB
COC009-099-010100-
/O.NEW.KPUB.SV.W.0107.140630T2337Z-140701T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
537 PM MDT MON JUN 30 2014
THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN PROWERS COUNTY IN SOUTHEAST COLORADO...
NORTHEASTERN BACA COUNTY IN SOUTHEAST COLORADO...
* UNTIL 700 PM MDT
* AT 537 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTHEAST
OF TWO BUTTES RESERVOIR...OR 21 MILES NORTHEAST OF SPRINGFIELD...
MOVING EAST AT 25 MPH.
HAZARD...HALF DOLLAR SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
TWO BUTTES RESERVOIR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3763 10204 3759 10257 3786 10254 3788 10252
3795 10204
TIME...MOT...LOC 2337Z 259DEG 19KT 3769 10245
TORNADO...POSSIBLE
HAIL...1.25IN
WIND...60MPH
$$4 follow-up statements
135
WWUS55 KPUB 302346
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
546 PM MDT MON JUN 30 2014
COC009-099-010100-
/O.CON.KPUB.SV.W.0107.000000T0000Z-140701T0100Z/
PROWERS CO-BACA CO-
546 PM MDT MON JUN 30 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM MDT
FOR SOUTHEASTERN PROWERS AND NORTHEASTERN BACA COUNTIES...
AT 545 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES EAST OF TWO
BUTTES RESERVOIR...OR 20 MILES NORTHEAST OF SPRINGFIELD...MOVING EAST
AT 15 MPH.
HAZARD...HALF DOLLAR SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHEASTERN PROWERS AND NORTHEASTERN BACA COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3760 10253 3786 10248 3795 10204 3763 10204
TIME...MOT...LOC 2345Z 262DEG 11KT 3768 10245
TORNADO...POSSIBLE
HAIL...1.25IN
WIND...60MPH
$$501
WWUS55 KPUB 010000
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
600 PM MDT MON JUN 30 2014
COC009-099-010100-
/O.CON.KPUB.SV.W.0107.000000T0000Z-140701T0100Z/
PROWERS CO-BACA CO-
600 PM MDT MON JUN 30 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM MDT
FOR SOUTHEASTERN PROWERS AND NORTHEASTERN BACA COUNTIES...
AT 558 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR TWO BUTTES...
OR 19 MILES NORTHEAST OF SPRINGFIELD...MOVING NORTHEAST AT 25 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHEASTERN PROWERS AND NORTHEASTERN BACA COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3760 10249 3782 10240 3795 10206 3795 10204
3763 10204
TIME...MOT...LOC 2358Z 242DEG 21KT 3764 10241
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$245
WWUS55 KPUB 010013
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
613 PM MDT MON JUN 30 2014
COC009-099-010100-
/O.CON.KPUB.SV.W.0107.000000T0000Z-140701T0100Z/
PROWERS CO-BACA CO-
613 PM MDT MON JUN 30 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM MDT
FOR SOUTHEASTERN PROWERS AND NORTHEASTERN BACA COUNTIES...
AT 612 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTHEAST
OF TWO BUTTES...OR 20 MILES NORTHWEST OF THE SAUNDERS ELEVA...MOVING
EAST AT 20 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHEASTERN PROWERS AND NORTHEASTERN BACA COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3761 10243 3779 10239 3795 10204 3763 10204
3763 10207
TIME...MOT...LOC 0012Z 250DEG 19KT 3766 10232
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$477
WWUS55 KPUB 010024
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
624 PM MDT MON JUN 30 2014
COC009-099-010034-
/O.CAN.KPUB.SV.W.0107.000000T0000Z-140701T0100Z/
PROWERS CO-BACA CO-
624 PM MDT MON JUN 30 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PROWERS AND
NORTHEASTERN BACA COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER GUSTY WINDS ARE
STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3761 10243 3779 10239 3795 10204 3763 10204
3763 10207
TIME...MOT...LOC 0021Z 259DEG 19KT 3767 10224
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 3:41 PM MDT, 1 hour 56 minutes earlier.
Area forecast discussion, Jun 30, 3:41 PM MDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 341 PM MDT MON JUN 30 2014 .SHORT TERM...(THIS EVENING THROUGH TUESDAY) ISSUED AT 257 PM MDT MON JUN 30 2014 ...HOT WITH ISOLATED DRY THUNDERSTORMS THIS EVENING...THEN COOLER WEATHER FOR TUESDAY... INITIAL PUSH OF THE FRONT MOVED THROUGH SOUTHEAST CO THIS MORNING AND HAS STALLED OUT ALONG A LINE FROM PUEBLO...TO WALSENBURG TO KIM...SOUTHEASTWARD TO SPRINGFIELD. TO THE NORTH AND EAST OF THIS BOUNDARY...DEW POINTS HAVE COME UP INTO A MEAGER 30S AND 40S...AND TO THE SOUTH AND WEST OF THE BOUNDARY...DEW POINTS REMAIN IN THE TEENS AND 20S. THIS HAS YIELDED CRITICAL TO NEAR CRITICAL FIRE WEATHER CONDITIONS FOR THE MOUNTAINS AND VALLEYS...THOUGH WINDS HAVE BEEN STRONGEST ACROSS CHAFFEE AND LAKE COUNTIES WHERE CURRENT RED FLAG WARNING IS OUT. WIND SPEEDS HAVE BEEN GUSTY AT TIMES ELSEWHERE ACROSS THE MOUNTAINS...BUT A LITTLE SPOTTIER IN COVERAGE. HIGH BASED THUNDERSTORMS HAVE DEVELOPED ACROSS THE SAN LUIS VALLEY...AND ALONG THE FRONTAL BOUNDARY EXTENDING ACROSS THE PLAINS. WITH TEMPERATURES AROUND 100...AND INVERTED V SOUNDINGS...GUSTY WINDS UP TO 50 MPH AND DRY LIGHTNING WILL BE THE PRIMARY STORM THREATS...THOUGH COVERAGE OF DRY LIGHTNING APPEARS TOO LIMITED TO WARRANT A RED FLAG WARNING. TO THE SOUTHEAST OF BACA COUNTY...SOUTHERLY WINDS ARE ADVECTING 50S AND LOWER 60 DEW POINTS TOWARDS THE AREA...SO CAPES ARE HIGHER DOWN THAT WAY (UP TO 1000- 1500 J/KG)...AND COULD RESULT IN A MARGINAL STRONG TO SEVERE THUNDERSTORM IN EXTREME SOUTHEAST CORNER OF COLORADO. SECONDARY SURGE OF THE FRONT IS MAKING ITS PUSHING SOUTH OF THE PALMER DIVIDE ATTM...SHIFTING WINDS OUT OF THE NORTHEAST AND EVENTUALLY INCREASING DEW POINTS INTO 40S AND 50S OVERNIGHT. EXPECT HIGH BASED THUNDERSTORMS TO CONTINUE TO DEVELOP ALONG AND BEHIND THIS BOUNDARY AS IT CONTINUES DROPPING SOUTHWARD THROUGH THE PLAINS THIS EVENING. THERE MAY BE A LULL LATER THIS EVENING BEHIND THE BOUNDARY...THEN WAA OVERTOP FRONTAL BOUNDARY MAY GEN UP ANOTHER ROUND OF ISOLATED THUNDERSTORMS ACROSS THE SOUTHEAST PLAINS. HIGH RES SHORT RANGE MODELS HAVE BEEN CONSISTENTLY DOING THIS...THOUGH ITS POSITION ACROSS THE PLAINS VARIES FROM RUN TO RUN. WILL CARRY HIGHEST POPS ACROSS THE SOUTHEAST CORNER WHERE NORTHERN EDGE OF DEVELOPING MCS IS LIKELY TO AFFECT THIS AREA...WITH ISOLATED POPS FARTHER NORTH. AS UPSLOPE FLOW SETS IN TONIGHT...EXPECT STRATUS TO DEVELOP ALONG THE LOWER EASTERN SLOPES OF THE SOUTHEAST MOUNTAINS AND PORTIONS OF THE SOUTHEAST PLAINS TOWARDS MORNING. ON TUESDAY...MOISTURE STARTS TO DECREASE BEHIND THE FRONT...AS TAIL END OF UPPER TROF WILL BE GLANCING BY TO THE NORTHEAST EARLY IN THE DAY. ISOLATED TO SCATTERED THUNDERSTORMS WILL REDEVELOP ACROSS THE MOUNTAINS DURING THE AFTERNOON...BUT SE PLAINS WILL REMAIN CAPPED. DEPENDING ON HOW MUCH MOISTURE REMAINS POOLED UP ACROSS THE SOUTHEAST MOUNTAINS...WILL DETERMINE AVAILABLE CAPE FOR AFTERNOON THUNDERSTORMS...WHICH IN TURN WILL DETERMINE EXTENT OF HEAVY RAINFALL POTENTIAL. BASED ON LATEST RUNS...LOOKS LIKE DEW POINTS WILL FALL OFF INTO THE LOWER 40S WHICH WILL KEEP CAPE VALUES UNDER 1000 J/KG. BURN SCARS WILL HAVE TO BE MONITORED CLOSELY SHOULD A STRONGER STORM IMPACT THESE AREAS...BUT FOR NOW THREAT DOES NOT LOOK ALL THAT HIGH. TEMPERATURES ON TUESDAY WILL BE AROUND 20 DEGREES COOLER THAN THOSE OF TODAY ACROSS THE SOUTHEAST PLAINS. -KT .LONG TERM...(TUESDAY NIGHT THROUGH MONDAY) ISSUED AT 257 PM MDT MON JUN 30 2014 ...SHOWERS AND STORMS BECOMING MORE FREQUENT... THE EXTENDED LOOKS FAIRLY TRANQUIL...A TYPICAL PATTERN FOR JULY. HIGH PRESSURE WILL BE CENTERED OVER NM FOR MUCH OF THE PERIOD AS THE RIDGE BECOMES ESTABLISHED BETWEEN TROUGHS OVER THE PACNW AND ERN CANADA. BASICALLY...WE WILL BE UNDER WEAK FLOW ALOFT WHICH WILL KEEP THE FIRE DANGER MINIMAL...AND BRING THE AREA SOME MODEST SUBTROPICAL MOISTURE AS A WEAK MONSOONAL PATTERN SETS UP LATE THIS WEEK. NOT MUCH TO DISTINGUISH ONE DAY FROM THE REST AS WE MOVE PAST TUESDAY...BUT RIGHT NOW IT LOOKS LIKE THE BEST PRECIP CHANCES WILL COME LATE THU AFTERNOON OR EVE. WED COULD SEE SOME LOCALLY HEAVY SHOWERS OR STORMS...BUT MAINLY OVER THE MTS. THU BRINGS SLIGHTLY BETTER MID LEVEL MOISTURE UP FROM THE SOUTH...SO COULD SEE A LITTLE BETTER OVERALL COVERAGE ON THU. THIS DAILY PATTERN OF CONVECTION SHOULD CONTINUE INTO NEXT WEEKEND AND BEYOND. RIGHT NOW IT DOES NOT LOOK LIKE A STRONG MONSOON...BUT IT IS STILL PRETTY EARLY IN THE SEASON. TEMPS SHOULD SLOWLY REBOUND FROM THE 80S OVER THE PLAINS WED...TO THE LOW-MID 90S FOR THE END OF THE WEEK...AND POSSIBLY WARMER BY NEXT WEEKEND AS THE RIDGE BEGINS SHIFTING EWD. GFS MEX GUIDANCE LOOKS A BIT TOO WARM FOR THE EXTENDED...GIVEN THE INCREASED MOISTURE...SO STUCK CLOSER TO THE ENSEMBLE TEMPS WHICH ARE CLOSER TO THE ECMWF MOS FIGURES. ROSE && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON) ISSUED AT 257 PM MDT MON JUN 30 2014 A COLD FRONT WILL DROP THROUGH THE SOUTHEAST PLAINS THIS EVENING SHIFTING WINDS OUT OF THE NORTHEAST AT 15 TO 30 KTS THROUGH THE EVENING. ISOLATED HIGH BASED THUNDERSTORMS WILL BE POSSIBLE THIS EVENING WHICH COULD PRODUCE SOME ERRATIC GUSTY WINDS UP TO 50 MPH AND LIGHTNING. THESE COULD IMPACT ALL THREE TAF SITES. AS MOISTURE SPREADS BACK WESTWARD IN EASTERLY WINDS OVERNIGHT...VFR TO MVFR STRATUS WILL DEVELOP ACROSS THE LOWER EASTERN SLOPES OF THE SOUTHEAST MOUNTAINS AND ADJACENT PLAINS...INCLUDING THE KCOS AND KPUB TAF SITES. STRATUS WILL BREAK BY 18Z AT BOTH TAF SITES. ISOLATED TO SCATTERED -TSRA WILL DEVELOP ACROSS THE MOUNTAINS BY AFTERNOON...THOUGH THESE WILL LIKELY DIMINISH AS THEY MOVE TO THE SOUTHEAST INTO THE ADJACENT PLAINS. -KT && .PUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 7 PM MDT THIS EVENING FOR COZ220. && SHORT TERM...KT LONG TERM...ROSE AVIATION...KT
Hazardous weather outlook, Jun 30, 11:31 AM MDT, 6 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1131 AM MDT MON JUN 30 2014 COZ058>089-093>099-011745- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1131 AM MDT MON JUN 30 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE OVER THE LA GARITA AND EASTERN SAN JUAN MOUNTAIN RANGES THIS AFTERNOON WITH LIGHTNING AND GUSTY OUTFLOW WIND GUSTS TO 40 MPH POSSIBLE. MORE WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY IS FORECAST TO DEVELOP ACROSS THE EASTERN MOUNTAINS BY THIS AFTERNOON AND SPREAD EAST ACROSS THE PLAINS THROUGH THIS EVENING. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LIGHTNING...AND OUTFLOW WIND GUSTS TO NEAR 45 MPH. ONE OR TWO STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER BACA COUNTY THIS EVENING AND OVERNIGHT WHERE BETTER MOISTURE AND INSTABILITY WILL EXIST. HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS TO 60 MPH MAY BE POSSIBLE WITH THE STRONGEST THUNDERSTORMS THROUGH MIDNIGHT. THUNDERSTORM ACTIVITY WILL SHIFT SOUTH AND EAST OVERNIGHT...WITH A FEW LINGERING THUNDERSTORMS POSSIBLE ACROSS PORTIONS OF SOUTHEAST COLORADO INTO EARLY TUESDAY MORNING. LOW HUMIDITY VALUES COMBINED WITH BREEZY CONDITIONS WILL PRODUCE NEAR CRITICAL FIRE WEATHER CONDITIONS OVER LAKE AND CHAFFEE COUNTIES THIS AFTERNOON. EXTREME CAUTION IS ADVISED WITH ANY OUTDOOR BURNING ACTIVITIES OVER THE CENTRAL MOUNTAINS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS WILL BE POSSIBLE EACH DAY THROUGH THE PERIOD. ON TUESDAY...STORMS WILL BE CONFINED MAINLY TO AREAS IN AND NEAR THE MOUNTAINS. THEN...THURSDAY THROUGH THE WEEKEND...THE CHANCE FOR STORMS WILL EXTEND OUT ONTO THE PLAINS. THE PRIMARY WINDOW FOR STORM DEVELOPMENT WILL BE THE AFTERNOON AND EVENING HOURS. PRIMARY STORM THREATS WILL BE LIGHTNING AND HEAVY RAIN. HOWEVER...A FEW STORMS COULD ALSO PRODUCE LARGE HAIL AND STRONG GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THE MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE OVER BACA COUNTY LATE THIS AFTERNOON THROUGH MIDNIGHT. 31/44
In the hours before
Special weather statement, Jun 30, 1:16 PM MDT, 4 hours 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 116 PM MDT MON JUN 30 2014 COZ086>088-302000- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT CO- PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT CO- 116 PM MDT MON JUN 30 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LAS ANIMAS... NORTHEASTERN HUERFANO AND SOUTHEASTERN PUEBLO COUNTIES UNTIL 200 PM MDT... AT 116 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A HIGH BASED THUNDERSTORM 23 MILES NORTHEAST OF WALSENBURG...OR 25 MILES SOUTH OF PUEBLO...MOVING SOUTHEAST AT 15 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHWESTERN LAS ANIMAS...NORTHEASTERN HUERFANO AND SOUTHEASTERN PUEBLO COUNTIES. LAT...LON 3788 10468 3803 10459 3793 10423 3770 10435 TIME...MOT...LOC 1916Z 295DEG 14KT 3791 10455 KT
Special weather statement, Jun 30, 3:39 PM MDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
339 PM MDT MON JUN 30 2014
COZ089-093-095-097-302215-
CROWLEY COUNTY CO-WESTERN KIOWA COUNTY CO-
LA JUNTA VICINITY/OTERO COUNTY CO-LAS ANIMAS VICINITY/BENT COUNTY CO-
339 PM MDT MON JUN 30 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CROWLEY...WESTERN
KIOWA...NORTHEASTERN OTERO AND NORTHWESTERN BENT COUNTIES UNTIL 415
PM MDT...
AT 338 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR WILD HORSE POINT...OR 30 MILES SOUTHWEST OF
AROYA...MOVING SOUTHEAST AT 25 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
HASWELL...BLUE LAKE AND ARLINGTON.
LAT...LON 3817 10329 3852 10378 3852 10317 3861 10317
3851 10280
TIME...MOT...LOC 2138Z 304DEG 23KT 3850 10348
SRSpecial weather statement, Jun 30, 4:16 PM MDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
416 PM MDT MON JUN 30 2014
COZ085-086-089-302345-
CROWLEY COUNTY CO-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO-
416 PM MDT MON JUN 30 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CROWLEY...
NORTHEASTERN PUEBLO AND SOUTHEASTERN EL PASO COUNTIES UNTIL 545 PM
MDT...
AT 415 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
DEVELOPING THUNDERSTORMS NEAR HANOVER...OR 23 MILES NORTHEAST OF
PUEBLO... MOVING EAST AT 20 MPH.
DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
TRUCKTON AND HANOVER.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3853 10405 3852 10377 3836 10374 3843 10448
3863 10447 3879 10405
TIME...MOT...LOC 2215Z 262DEG 15KT 3855 10435Special weather statement, Jun 30, 4:40 PM MDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
440 PM MDT MON JUN 30 2014
COZ097-098-010015-
LAMAR VICINITY/PROWERS COUNTY CO-LAS ANIMAS VICINITY/BENT COUNTY CO-
440 PM MDT MON JUN 30 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN PROWERS AND EAST CENTRAL
BENT COUNTIES UNTIL 615 PM MDT...
AT 438 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
DEVELOPING THUNDERSTORMS 12 MILES SOUTH OF LAMAR...MOVING EAST AT 20
MPH.
DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THESE DEVELOPING STORMS.
LOCATIONS IMPACTED INCLUDE...
HOLLY AND GRANADA.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3776 10282 3803 10277 3808 10205 3785 10204
3765 10205
TIME...MOT...LOC 2238Z 278DEG 16KT 3791 10269Special weather statement, Jun 30, 4:43 PM MDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
443 PM MDT MON JUN 30 2014
COZ095>098-010015-
WESTERN KIOWA COUNTY CO-EASTERN KIOWA COUNTY CO-
LAMAR VICINITY/PROWERS COUNTY CO-LAS ANIMAS VICINITY/BENT COUNTY CO-
443 PM MDT MON JUN 30 2014
...SIGNIFICANT WEATHER ADVISORY FOR KIOWA...NORTHERN PROWERS AND
NORTHEASTERN BENT COUNTIES UNTIL 615 PM MDT...
AT 442 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
DEVELOPING STRONG THUNDERSTORMS 10 MILES NORTH OF HASWELL...OR 18
MILES SOUTH OF AROYA...MOVING EAST-SOUTHEAST AT 30 MPH.
NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
EADS...SHERIDAN LAKE...HARTMAN...HASWELL...BRANDON...NEEOSHE
RESERVOIR...NEEGRONDA RESERVOIR...TOWNER...CHIVINGTON...SWEETWATER
RESERVOIR AND QUEENS RESERVOIR.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3837 10345 3838 10345 3852 10336 3853 10317
3861 10317 3861 10205 3809 10205
TIME...MOT...LOC 2242Z 291DEG 28KT 3860 10323The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 12:38 PM MDT | Red Flag Warning | PUB | Chaffee, Lake | 6 hr |
| Jun 30, 1:16 PM MDT | Special Weather Statement | PUB | Pueblo | 44 min |
| Jun 30, 3:39 PM MDT | Special Weather Statement | PUB | Crowley | 36 min |
| Jun 30, 4:16 PM MDT | Special Weather Statement | PUB | Crowley | 89 min |
| Jun 30, 4:40 PM MDT | Special Weather Statement | PUB | Prowers | 95 min |
| Jun 30, 4:43 PM MDT | Special Weather Statement | PUB | Kiowa | 92 min |
| Jun 30, 5:05 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Prowers | 85 min |
| Jun 30, 5:32 PM MDT | Tornado Warning | PUB | Baca, Prowers | 58 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.